Alert archive / Arkansas / River Flood Warnings in 2009
River Flood Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at May 2, 2009, 11:23 AM CDT for Mississippi County, Poinsett County, Arkansas. It took effect at May 7, 2009, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 11:23 AM CDT (16:23 UTC)
- In effect from
- May 7, 2009, 1:00 AM CDT
- Expired
- May 4, 2009, 10:41 AM CDT
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Right Hand Chute Little River at Rivervale (RIGA4).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07046600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 1, 3:23 PM CDT, 20 hours earlier.
Area forecast discussion, May 1, 3:23 PM CDT, 20 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT FRI MAY 1 2009
.DISCUSSION...
WET WEEKEND SHAPING UP FOR THE MIDSOUTH. A COLD FRONT CURRENTLY
STRETCHES FROM OKLAHOMA CITY OKLAHOMA TO PADUCAH KENTUCKY. THE FRONT
WILL CONTINUE TO SINK SOUTH TONIGHT. AFTERNOON SHOWERS AND
THUNDERSTORMS ARE OCCURRING AHEAD OF THE FRONT WILL CONTINUE INTO
THIS EVENING. SOME STORMS HAVE RECENTLY GONE SEVERE THUS EXPECT SEVERE
THREAT TO CONTINUE INTO THIS EVENING AS WELL. EXPECT AFTER SUNSET
MUCH OF THE ACTIVITY WILL DIE AND THE SEVERE THREAT SHOULD
DIMINISH AS WELL. HOWEVER WITH THE FRONT MOVING INTO NORTHERN
PORTIONS OF THE CWA...THERE WILL STILL BE SOME SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE FRONT INTO THE OVERNIGHT HOURS.
THE FRONT WILL BECOME STATIONARY OVER THE CWA ON SATURDAY. THE
FRONT WILL REMAIN THE FOCUS FOR CONTINUED SHOWER AND THUNDERSTORM
DEVELOPMENT INTO THE WEEKEND. WILL LIKELY ISSUE A FLASH FLOOD
WATCH FOR THE NORTHWEST HALF OF THE CWA BEGINNING TONIGHT THROUGH
THE WEEKEND. PORTIONS OF EAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE ALREADY RECEIVED HEAVY RAIN
TUESDAY MORNING IN ADDITION TO THE SPOTTY THUNDERSTORMS OVER THE
LAST TWO DAYS. WITH THE GROUND ALREADY SATURATED...IT WILL NOT
TAKE MUCH TO CAUSE FLASH FLOODING. LATER ON DURING THE WEEKEND THE
WATCH MAY NEED TO BE EXPANDED SOUTH AS THE HEAVY RAIN POTENTIAL
SHIFTS SOUTH. LOWS WILL REMAIN IN THE 60S.
ON SATURDAY...THE FRONT WILL SAG A LITTLE FURTHER SOUTH. AGAIN
EXPECT SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG
THE FRONT. NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...AND
NORTHWEST TENNESSEE WILL CONTINUE TO SEE THE POTENTIAL FOR HEAVY
RAIN. THERE COULD ALSO BE SOME ELEVATED THUNDERSTORMS NORTH OF THE
FRONT. MEMPHIS METRO AREA WILL BE IN THE VICINITY OF THE FRONT.
IF THE FRONT SAGS SOUTH OF MEMPHIS...MEMPHIS COULD GET INTO THE
HEAVIER RAIN. IF THE FRONT IS JUST NORTH...COULD SEE SHOWER AND
THUNDERSTORM DEVELOPMENT. EXPECT AFTERNOON SHOWER AND THUNDERSTORM
DEVELOPMENT OVER NORTH MISSISSIPPI. NORTH MISSISSIPPI WILL ALSO
SEE THE BEST CHANCE FOR SEVERE STORMS AS CLOUD COVER NEAR THE
FRONT WILL KEEP POTENTIAL DOWN NEAR THE MEMPHIS METRO AREA.
TEMPERATURES WILL BE COOLER NORTH OF THE FRONT.
SATURDAY NIGHT...FRONT WILL REMAIN STATIONARY OVER THE AREA. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE. BEST CHANCES WILL OCCUR ALONG
AND NORTH OF THE FRONT. THIS MAY BE THE PERIOD OF THE HEAVIEST RAIN.
ON SUNDAY INTO SUNDAY NIGHT...FRONT WILL BEGIN SHIFTING SOUTH AGAIN.
LOW PRESSURE IS EXPECTED TO FORM ALONG THE FRONT AND MOVE NORTHEAST
INTO NORTHEAST MISSISSIPPI LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT.
SOME SEVERE STORMS MAY DEVELOP ACROSS NORTHEAST MISSISSIPPI OUT
AHEAD OF THE LOW PRESSURE. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE IF SEVERE STORMS DEVELOP.
ELSEWHERE ACROSS THE CWA...THE THREAT FOR HEAVY RAIN WILL BE THE
MAIN THREAT AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST.
MONDAY...SOME LINGERING RAIN WILL OCCUR MAINLY OVER NORTHEAST
MISSISSIPPI AS THE FRONT PUSHES SOUTHEAST. OTHERWISE...HIGH
PRESSURE WILL BEGIN BUILDING IN FROM THE NORTH. HIGHS BEHIND THE
FRONT WILL BE IN THE UPPER 60S TO NEAR 70.
MONDAY NIGHT INTO TUESDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE
MIDSOUTH. EXPECT MOSTLY CLEAR SKIES. HIGHS WILL BE NEAR NORMAL IN
THE UPPER 70S WITH LOWS IN THE 50S.
WEDNESDAY THROUGH END OF FORECAST...ANOTHER SHORTWAVE WILL SWING
THROUGH THE REGION ON WEDNESDAY. IN ADDITION...SOUTHERLY FLOW FROM
THE GULF OF MEXICO WILL RETURN. THIS WILL HELP SET OFF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. HIGHS WILL RETURN
TO THE 80S.
KRM
&&
.AVIATION...
18Z TAF CYCLE
A COLD FRONT EXTENDS FROM THE OH VALLEY ACROSS SRN MO INTO NW OK
EARLY THIS AFTN. THE MCS THAT DEVELOPED EARLIER THIS MRNG ACROSS
THE MO BOOTHEEL AND NW TN CONTINUES TO PUSH EAST INTO MID TN.
MEANWHILE ISOLD SHRAS AND TSRAS ARE STARTING TO DEVELOP ACROSS THE
MID SOUTH AS THE ATMOSPHERE DESTABILIZES. CIGS HAVE BEEN SLOWLY
IMPROVING THIS MRNG AND SHOULD BECOME VFR AT THE TAF SITES EARLY
THIS AFTN. EXPECT SHRAS AND TSRAS TO BECOME MORE NUMEROUS AS THE
AFTN PROGRESSES SO TEMPO GROUPS LOOK GOOD FROM ABOUT 01/21Z UNTIL
02/01Z. EXPECT CONVECTION TO TAPER OFF AFTER 02/03Z AND VFR CONDS
TO PREVAIL DURING AT LEAST THE EVENING HOURS. CONDS WILL BEGIN TO
DETERIORATE FROM THE NORTH AS THE COLD FRONT SAGS INTO THE AREA.
EXPECT SHRA AND TSRA DEVELOPMENT ALONG THE FRONT...PERHAPS MCS
DEVELOPMENT...SO TRIED TO TIME TEMPO GROUPS LATE TONIGHT/EARLY
SAT. OTRW EXPECT MVFR CIGS TO REDEVELOP ONCE AGAIN LATER
TONIGHT/SAT MRNG. SOUTHERLY WINDS 8-12 KTS CAN BE EXPECTED AHEAD
OF THE FRONT SWITCHING TO NORTH ACROSS AT KJBR AND KMKL AFTER THE
FRONT MOVES THROUGH.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 66 73 65 70 / 60 70 70 80
MKL 63 68 60 68 / 80 80 80 80
JBR 59 63 55 63 / 80 80 80 80
TUP 66 80 66 80 / 40 50 60 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR CLAY-CRAIGHEAD-CROSS-GREENE-LAWRENCE-
MISSISSIPPI-POINSETT-RANDOLPH.
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR CARROLL-DYER-GIBSON-HENRY-LAKE-LAUDERDALE-OBION-
WEAKLEY.
&&Hazardous weather outlook, May 1, 4:05 PM CDT, 19 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 PM CDT FRI MAY 1 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-022315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 405 PM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...MAINLY BETWEEN THIS AFTERNOON AND MIDNIGHT. THE ATMOSPHERE ACROSS THE MID-SOUTH HAS BECOME MOIST AND UNSTABLE THIS AFTERNOON. MEANWHILE...A COLD FRONT IS APPROACHING FROM THE NORTHWEST. THE FRONT WILL BE NEAR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE BY SUNSET...MOVING TO NEAR INTERSTATE 40 BY LATE TONIGHT. A LINE OF THUNDERSTORMS IS IS CURRENTLY DEVELOPING AHEAD OF THE FRONT ACROSS NORTHEAST ARKANSAS INTO NORTHWEST TENNESSEE. SOME STORMS MAY BECOME SEVERE. IN ADDITION...SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS THE REST OF THE MID-SOUTH AND WILL CONTINUE INTO THE EVENING DUE TO DAYTIME HEATING. A FEW OF THESE STORMS COULD ALSO BECOME SEVERE. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE FLASH FLOODING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH SATURDAY AND SUNDAY. IN ADDITION...RAINFALL IS EXPECTED TO BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 SATURDAY INTO SUNDAY...EXPANDING SOUTHEASTWARD SUNDAY NIGHT TO INCLUDE NORTH MISSISSIPPI. A STATIONARY FRONT WILL REMAIN SITUATED NEAR INTERSTATE 40 SATURDAY. LOW PRESSURE WILL FORM ALONG THE FRONT SUNDAY AND MOVE EAST-NORTHEASTWARD ACROSS THE MID-SOUTH SUNDAY INTO SUNDAY NIGHT. THE MAIN THREATS OF SEVERE WEATHER SATURDAY WILL BE DAMAGING WINDS AND LARGE HAIL ALONG AND SOUTH OF INTERSTATE 40...AND LARGE HAIL TO THE NORTH. THE THREATS FROM THE SEVERE WEATHER WILL EXPAND SUNDAY AND SUNDAY NIGHT TO INCLUDE THE THREAT OF A FEW TORNADOES ALONG AND SOUTH OF INTERSTATE 40. BETWEEN 3 AND 5 INCHES OF RAIN...LOCALLY MORE...MAY OCCUR FROM PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO NORTHWEST TENNESSEE THROUGH THE WEEKEND. FLASH FLOOD WATCHES HAVE BEEN ISSUED AND MAY NEED TO BE EXPANDED FURTHER SOUTH LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...AND AGAIN OVER THE WEEKEND. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:14 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 46 min |
| May 2, 3:16 AM CDT | Areal Flood Advisory | MEG | DeSoto, Tunica | 3 hr |
| May 2, 4:00 AM CDT | Areal Flood Advisory | MEG | Benton, Marshall, Tate, Tippah | 2 hr |
| May 2, 9:22 AM CDT | Flash Flood Warning | MEG | Coahoma, Tunica | 3 hr |
| May 2, 12:12 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 3 hr |
| May 2, 2:08 PM CDT | Tornado Warning | MEG | Itawamba | 37 min |
| May 2, 2:30 PM CDT | Tornado Warning | MEG | Itawamba | 19 min |
| May 2, 3:12 PM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tunica | 3 hr |
| May 2, 4:57 PM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica and 1 more | 6 hr |
| May 1, 7:26 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 64 min |
| May 1, 7:51 PM CDT | Areal Flood Advisory | MEG | Chester, Fayette, Hardeman, Hardin, McNairy | 54 min |
| May 1, 8:30 PM CDT | River Flood Warning | MEG | Obion, Weakley | 11 hr |
| May 1, 8:30 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 12 days |
| May 1, 8:36 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Hardin, McNairy | 3 hr |
| May 2, 1:42 AM CDT | Areal Flood Advisory | MEG | Henry, Obion, Weakley | 3 hr |
| May 2, 1:44 AM CDT | Areal Flood Advisory | MEG | Carroll, Decatur, Henderson | 3 hr |
| May 2, 2:04 AM CDT | Flash Flood Warning | MEG | Shelby | 4 hr |
| May 2, 2:49 AM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Henderson | 3 hr |
| May 2, 11:23 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 9 hr |
| May 2, 11:38 AM CDT | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 25 days |
| May 1, 11:34 PM CDT | Flash Flood Warning | MEG | Poinsett | 3 hr |
| May 2, 11:23 AM CDT | River Flood Warning | MEG | Lee, St. Francis | 10 hr |
Nearby
River Flood Warnings in Arkansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.